MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number L20H-002X01
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The excor driving tube, lot 00146903, was in use on the patient for 57 days from (b)(6) 2025 until the driving tube was exchanged on (b)(6) 2025.The patient was successfully transplanted on (b)(6) 2025.The manufacturer has reviewed the production records of the excor driving tube, lot 00146903 and concluded that the product was produced according to their specifications.The excor® active driving unit was used on this patient.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
On (b)(6) 2025 the clinic contacted berlin heart inc.Clinical affairs to report that the excor driving tube l20h-002x01 was changed due to an audible and palpable air leak.According to the site, the air leak was noted in the driving tube around the area where it connected to the blood pump.The cable tie was noted to be secure and in the proper positioning.A review of log files revealed several h1: pressure loss alarms on the excor active driving unit at the time of event.These alarms were muted by the user.The excor blood pump maintained complete filling and ejection throughout.The affected driving tube was changed, and the patient tolerated the driving tube change with no significant clinical complications.
 
Additional Manufacturer Narrative
The excor driving tube, red; ø 6/8 mm l 2 m, lot 00146903, was in use on the patient from (b)(6) 2025 until it was replaced on (b)(6) 2025 for 57 days.During the initial visual inspection of the returned driving tube, the reported crack in the driving tube was confirmed.The crack was located directly at the pump connection.In addition, further superficial damage was detected immediately adjacent to the crack.The crack is located at the end of the drive tube.The overall appearance of the damage indicates wear and high bending stress directly at the pump connection.The damage was most likely caused by a hard object and eventually worsened by the patient's activity, resulting in a leak.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
odell roberts
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639712
MDR Report Key22385313
Report Number3004582654-2025-00037
Device Sequence Number7138249
Product Code DSQ
UDI-Device Identifier04260090040560
UDI-Public(01)04260090040560(17)271002(10)00146903
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL20H-002X01
Device Lot Number00146903
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 MO
Patient SexFemale
Patient Weight18 KG